Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
155 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for hypertension and balance disorder while on Doxazosin

Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2919 Questions

default
Posted on Mon, 12 Oct 2015 in Medicines and Side Effects
Question: I have been taking 4mg doxazosin and 200mg tildiem for some years now (7 years and 5 years respectively) for hypertension and they've been effective. During this period I have developed a serious balance disorder, lately grown much worse so that I can get about my house only by leaning on the walls or using a walking aid.
Could the drugs be responsible?
XXXXX (age 82)
doctor
Answered by Dr. Muhammad Sareer Khalil 23 minutes later
Brief Answer:
Doxazosin, likely to be the cause

Detailed Answer:
Hello and Welcome

I appreciate your concern

Doxazosin can cause vertigo and orthostatic hypotension as adverse effects quiet frequently and more so than diltiazem. Based upon your average B.P control, the doxazosin can be replaced with an ACE inhibitor or an ARB. Benign paroxysmal positional vertigo can also be the cause and has to be ascertained on a neurological examination , clinically by looking for other related signs. Vestibular sedatives like betahistine dihydrochloride or prochlorperazine can help. Since the balance issue has developed recently, focal neurological deficits if present would warrant brain imaging in the form of CT or MRI to rule out stroke.

Wishing you best of health

Thanks

Please consult your doctor before deciding on any further course of action.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,   ,  

Recent questions on  Orthostatic hypotension

doctor1 MD

Hey, I m a 37 year old male on blood pressure meds, BP stays consistantly now around 130 s over 80 s. Recently having numbness in my left leg only,...

doctor1 MD

My husband blood pressure, gets very high in the mornings. He also experiences light headiness & dizziness throughout the day. He is on Lisinopril...

doctor1 MD

I think I have orthostatic hypotension but I am not sure. When I stand up I get the normal dizziness but my vision also fades to black for a few...

doctor1 MD

I am 20 years old, and have Addison s Disease. Recently I have had rapid heart rate, orthostatic hypertension, petachie spots, fatigue, mood...

doctor1 MD

Hi, I've been having a drop in BP when I go from sitting to standing and I feel like I'm on an elevator and very lightheaded when I stand up ....

doctor1 MD

3rd time this week that this has happened. Comes on fast. I’m fine and then I’m white as a ghost,shaky, nauseous,and feel faint

doctor1 MD

yes my husband is on three blood pressure medicines and his dr. refuses to know that he is losing weight and feels dizzy and light headness should...